Alert archive / Minnesota / Wind Chill Advisories in 2015
Wind Chill Advisory 5, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Jan 9, 2015, 4:03 AM CST for 8 counties in Minnesota; 7 counties in Iowa; 7 counties in South Dakota. It took effect at Jan 9, 2015, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2015, 4:03 AM CST (10:03 UTC)
- In effect from
- Jan 9, 2015, 6:00 PM CST
- Expired
- Jan 10, 2015, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Sioux Falls, SD
All 22 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Beadle County, SD, Brookings County, SD, Kingsbury County, SD, Lake County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 48 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
885 WWUS43 KFSD 091003 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 403 AM CST FRI JAN 9 2015 IAZ002-003-013-014-021-022-MNZ081-090-091815- /O.EXP.KFSD.WW.Y.0004.000000T0000Z-150109T1000Z/ /O.NEW.KFSD.WC.Y.0005.150110T0000Z-150110T1500Z/ /O.CON.KFSD.WC.Y.0004.000000T0000Z-150109T1800Z/ OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-CHEROKEE-BUENA VISTA-COTTONWOOD- JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD 403 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY. * WIND AND VISIBILITY...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL CONTINUE THROUGH MUCH OF THE DAY TODAY. WINDS WILL DECREASE THIS EVENING AND BECOME SOUTHWEST REMAINING AROUND 10 MPH THROUGH THE OVERNIGHT. * WIND CHILL VALUES...WIND CHILLS OF 25 TO 30 BELOW WILL MODERATE SOME THIS MORNING TO NEAR 20 BELOW BY NOON...AND THEN FALL BACK TO 20 TO 30 BELOW TONIGHT INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ032-091800- /O.EXP.KFSD.WW.Y.0004.000000T0000Z-150109T1000Z/ /O.CON.KFSD.WC.Y.0004.000000T0000Z-150109T1800Z/ IDA- INCLUDING THE CITIES OF...IDA GROVE...HOLSTEIN...BATTLE CREEK 403 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS MORNING... * WIND AND VISIBILITY...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL CONTINUE THROUGH MUCH OF THE DAY TODAY. * WIND CHILL VALUES...WIND CHILLS OF 20 TO 25 BELOW WILL MODERATE SOME THIS MORNING TO NEAR 20 BELOW BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001-MNZ071-072-080-089-097-098-SDZ039-040-054>056-062-091815- /O.NEW.KFSD.WC.Y.0005.150110T0000Z-150110T1500Z/ /O.CON.KFSD.WC.Y.0004.000000T0000Z-150109T1800Z/ LYON IA-LINCOLN MN-LYON MN-MURRAY-NOBLES-PIPESTONE-ROCK-KINGSBURY- BROOKINGS-MINER-LAKE-MOODY-MINNEHAHA- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WORTHINGTON...PIPESTONE...LUVERNE... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...HOWARD... MADISON...FLANDREAU...SIOUX FALLS 403 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY. * WIND AND VISIBILITY...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL CONTINUE THROUGH MUCH OF THE DAY TODAY. WINDS WILL DECREASE THIS EVENING AND BECOME SOUTHWEST REMAINING AROUND 10 MPH THROUGH THE OVERNIGHT. * WIND CHILL VALUES... OF 20 TO 30 BELOW WILL MODERATE TO NEAR 20 BELOW AROUND NOON. WIND CHILLS WILL FALL BACK TO 20 TO 25 BELOW TONIGHT INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ SDZ038-091815- /O.NEW.KFSD.WC.Y.0005.150110T0000Z-150110T1500Z/ /O.CON.KFSD.WC.Y.0004.000000T0000Z-150109T1500Z/ BEADLE- INCLUDING THE CITY OF...HURON 403 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY. * WIND AND VISIBILITY...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL CONTINUE THROUGH MUCH OF THE DAY TODAY. WINDS WILL DECREASE THIS EVENING AND BECOME SOUTHWEST REMAINING AROUND 10 MPH THROUGH THE OVERNIGHT. * WIND CHILL VALUES...WIND CHILL VALUES OF 20 TO 25 BELOW WILL MODERATE THIS MORNING TO 20 BELOW MID MORNING. WIND CHILL VALUES WILL FALL TO AROUND 20 BELOW OVERNIGHT FRIDAY NIGHT INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WINDS WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ SDZ050-052-053-057>060-063>065-068-091500- /O.CON.KFSD.WC.Y.0004.000000T0000Z-150109T1500Z/ GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON-CHARLES MIX- DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR 403 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND AND VISIBILITY...NORTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 25 MPH WILL CONTINUE THROUGH MUCH OF THE DAY TODAY. * WIND CHILL VALUES...AS TEMPERATURES WARM SLIGHTLY THIS MORNING...WIND CHILLS AROUND 20 BELOW ARE EXPECTED TO WARM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WINDS WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ012-020-031-NEZ013-014-SDZ061-066-067-069>071-091800- /O.CON.KFSD.WC.Y.0004.000000T0000Z-150109T1800Z/ SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-MCCOOK-TURNER-LINCOLN SD- YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ORANGE CITY...SIOUX CENTER...LE MARS... SIOUX CITY...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 403 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND AND VISIBILITY...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL CONTINUE THROUGH MUCH OF THE DAY TODAY. * WIND CHILL VALUES...OF 20 TO 25 BELOW CAN BE EXPECTED THROUGH THE MORNING HOURS. CONDITIONS ARE EXPECTED TO IMPROVE AS TEMPERATURES WARM SLIGHTLY THROUGHOUT THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
4 follow-up statements
246 WWUS43 KFSD 091605 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1005 AM CST FRI JAN 9 2015 IAZ001>003-013-014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ039-040-054>056-062-100015- /O.CAN.KFSD.WC.Y.0004.000000T0000Z-150109T1800Z/ /O.CON.KFSD.WC.Y.0005.150110T0000Z-150110T1500Z/ LYON IA-OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-CHEROKEE-BUENA VISTA- LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-MINNEHAHA- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...STORM LAKE... TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...HOWARD...MADISON...FLANDREAU... SIOUX FALLS 1005 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND CHILL ADVISORY FOR TODAY. * WIND AND VISIBILITY...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL CONTINUE THROUGH MUCH OF THE DAY TODAY. WINDS WILL DECREASE THIS EVENING AND BECOME SOUTHWEST REMAINING AROUND 10 MPH THROUGH THE OVERNIGHT. * WIND CHILL VALUES... OF 20 TO 30 BELOW WILL MODERATE TO NEAR 20 BELOW AROUND NOON. WIND CHILLS WILL FALL BACK TO 20 TO 25 BELOW TONIGHT INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ012-020-031-032-NEZ013-014-SDZ061-066-067-069>071-091715- /O.CAN.KFSD.WC.Y.0004.000000T0000Z-150109T1800Z/ SIOUX-PLYMOUTH-WOODBURY-IDA-DIXON-DAKOTA-MCCOOK-TURNER-LINCOLN SD- YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ORANGE CITY...SIOUX CENTER...LE MARS... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...PARKER...CENTERVILLE...MARION...VIBORG... HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 1005 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND CHILL ADVISORY. WIND HAS DECREASED ENOUGH TO KEEP WIND CHILLS BELOW CRITERIA. $$ SDZ038-100015- /O.CON.KFSD.WC.Y.0005.150110T0000Z-150110T1500Z/ BEADLE- INCLUDING THE CITY OF...HURON 1005 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... * WIND AND VISIBILITY...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL CONTINUE THROUGH MUCH OF THE DAY TODAY. WINDS WILL DECREASE THIS EVENING AND BECOME SOUTHWEST REMAINING AROUND 10 MPH THROUGH THE OVERNIGHT. * WIND CHILL VALUES...WIND CHILL VALUES OF 20 TO 25 BELOW WILL MODERATE THIS MORNING TO 20 BELOW MID MORNING. WIND CHILL VALUES WILL FALL TO AROUND 20 BELOW OVERNIGHT FRIDAY NIGHT INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WINDS WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
063 WWUS43 KFSD 092054 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 254 PM CST FRI JAN 9 2015 SDZ038>040-054>056-062-092200- /O.CAN.KFSD.WC.Y.0005.150110T0000Z-150110T1500Z/ BEADLE-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-MINNEHAHA- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...HOWARD...MADISON...FLANDREAU... SIOUX FALLS 254 PM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS OF 15 TO 20 BELOW ARE EXPECTED OVERNIGHT AND INTO SATURDAY MORNING. $$ IAZ001>003-013-014-021-022-MNZ071-072-080-081-089-090-097-098- 100500- /O.EXT.KFSD.WC.Y.0005.150110T0500Z-150110T1200Z/ LYON IA-OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-CHEROKEE-BUENA VISTA- LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...STORM LAKE... TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE 254 PM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 6 AM CST SATURDAY... * WIND...WIND WILL TURN SOUTH AT 10 TO 15 MPH OVERNIGHT. * WIND CHILL VALUES...WIND CHILL VALUES OF 20 TO 25 BELOW CAN BE EXPECTED TONIGHT INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
374 WWUS43 KFSD 100341 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 941 PM CST FRI JAN 9 2015 IAZ001>003-013-014-021-022-MNZ071-072-080-081-089-090-097-098- 101145- /O.CON.KFSD.WC.Y.0005.150110T0500Z-150110T1200Z/ LYON IA-OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-CHEROKEE-BUENA VISTA- LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...STORM LAKE... TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE 941 PM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WIND...A WESTERLY WIND WILL GRADUALLY TURN SOUTH AT 10 TO 15 MPH OVERNIGHT. * WIND CHILL VALUES...WIND CHILL VALUES OF 20 TO 25 BELOW CAN BE EXPECTED TONIGHT INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ CHAPMAN
065 WWUS43 KFSD 101137 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 537 AM CST SAT JAN 10 2015 IAZ001>003-013-014-021-022-MNZ071-072-080-081-089-090-097-098- 101245- /O.EXP.KFSD.WC.Y.0005.000000T0000Z-150110T1200Z/ LYON IA-OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-CHEROKEE-BUENA VISTA- LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...STORM LAKE... TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE 537 AM CST SAT JAN 10 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... TEMPERATURES WILL CONTINUE TO WARM THIS MORNING...RAISING WIND CHILL VALUES. THEREFORE...THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 AM. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 9, 3:53 AM CST, 10 minutes earlier.
Area forecast discussion, Jan 9, 3:53 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
353 AM CST FRI JAN 9 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 352 AM CST FRI JAN 9 2015
BREEZY NORTHWEST WINDS ARE EXPECTED TO CONTINUE TODAY AS HIGH
PRESSURE BUILDS INTO THE WESTERN HIGH PLAINS.925 HPA WINDS REMAIN
AROUND 30 KNOTS TODAY...ESPECIALLY ACROSS THE EAST. WITH THE BREEZY
CONDITIONS...COOL TEMPERATURES AND FRESH SNOW COVER...WIND CHILLS
WILL ONCE AGAIN BE PROBLEMATIC. HAVE COOLED HIGHS SLIGHTLY WITH
GREATEST DIFFERENCE IN THE EAST WHERE TEMPERATURES WILL STRUGGLE TO
WARM OVER CURRENT READINGS. WIND CHILLS COULD STRUGGLE TO CLIMB
ABOVE ADVISORY CRITERIA IN SOUTHWEST MINNESOTA...BUT OPTED TO LEAVE
MORNING HEADLINE AS IS TO FOCUS ATTENTION WHEN WIND CHILLS WILL BE
THE COOLEST.
HAVE ISSUED ANOTHER WIND CHILL ADVISORY TONIGHT FOR THE NORTHEASTERN
HALF OF THE FORECAST AREA. COLDEST WIND CHILLS WILL LIKELY BE IN
THE EVENING HOURS AS NORTHWEST WINDS WILL BE IN THE 10-15 KNOT RANGE
THROUGH THE EVENING...AND WILL CONTINUE TO LIGHTEN THROUGH THE
OVERNIGHT AS THEY BECOME SOUTHWEST. WITH SOUTHWESTERLY WINDS
THROUGHOUT MUCH OF THE NIGHT PREVAILING...THIS MAY NOT ALLOW
TEMPERATURES TO FALL OFF AS MUCH AS EXPECTED...AND WARMED LOWS
SLIGHTLY.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 352 AM CST FRI JAN 9 2015
DRY CONDITIONS EXPECTED THROUGHOUT THE LONGER RANGE...WITH PRIMARY
FOCUS ON TEMPERATURES. PERIOD TO WATCH MAY BE SUNDAY NIGHT AS WEAK
MID LEVEL TROUGH SWINGS THROUGH THE AREA. WILL BE FIGHTING SOME DRY
LOW LEVEL AIR PER FORECAST SOUNDINGS THOUGH...SO WILL LEAVE FORECAST
DRY FOR NOW.
SHOULD SEE WARMING ON SATURDAY...BEGINNING EARLY IN THE DAY WITH
SOUTHERLY FLOW ACROSS THE REGION. HIGHS GENERALLY IN THE TEENS
NORTHEAST TO MID 20S IN THE MISSOURI VALLEY EXPECTED. WIND CHILL
READINGS SHOULD CLIMB BACK INTO POSITIVE TERRITORY FOR THE FIRST
TIME IN NEARLY A WEEK SATURDAY AFTERNOON...ESPECIALLY AS WINDS
DECREASE WITH THE APPROACHING COLD FRONTAL BOUNDARY WHICH MOVES
SOUTHEAST THROUGH THE AREA SATURDAY AFTERNOON AND EVENING. NOT
NEARLY AS STRONG A COLD PUSH BEHIND THIS FRONT AS WITH THE LAST...
SO OVERNIGHT LOWS EXPECTED TO REMAIN ABOVE ZERO IN MOST LOCATIONS...
POSSIBLY DIPPING JUST A FEW DEGREES BELOW ZERO IN OUR NORTH.
COLDER AIR SETTLES BACK IN FOR SUNDAY/MONDAY...WITH HIGHS SUNDAY
LARGELY IN THE 10-20F RANGE...AND MONDAY ONLY SINGLE DIGITS ABOVE
ZERO MOST LOCATIONS. SUB-ZERO OVERNIGHT LOWS WILL AGAIN BE PREVALENT
ACROSS THE REGION...WITH SOME INDICATIONS THAT MONDAY NIGHT COULD BE
EVEN COLDER THAN THE CURRENT FORECAST INDICATES. SURFACE RIDGE MOVES
THROUGH THE REGION...BRINGING LIGHT WINDS AND PARTLY CLOUDY SKIES IN
THE EVENING. WENT A FEW DEGREES COOLER THAN GIVEN CONSENSUS GRIDS...
WITH LOWS AROUND -10F EAST TO A FEW DEGREES EITHER SIDE OF ZERO IN
SOUTH CENTRAL SD. ECMWF QUITE A BIT COLDER WITH MID-UPPER TEENS
ALONG AND EAST OF THE JAMES RIVER VALLEY...WHILE THE CANADIAN MODEL
IS ANOTHER 5 TO 10 DEGREES COOLER THAN THAT. NOT READY TO JUMP ON
THAT BANDWAGON WITH LACK OF FRESH SNOW COVER AND SOME UNCERTAINTY
REGARDING CLOUD COVER.
MODERATION BACK INTO THE TEENS TO LOWER 20S BEGINS TUESDAY WITH
RETURN SOUTHERLY FLOW BEHIND THE DEPARTING RIDGE. EASTERN CONUS
TROUGH FINALLY BEGINS TO GIVE WAY BY WEDNESDAY/THURSDAY...ALLOWING
WESTERN RIDGE TO BEGIN SOME EASTWARD EXPANSION INTO THE HIGH PLAINS.
GRADUAL WARMING CAN BE EXPECTED...WITH SOME AREAS IN OUR SOUTHWEST
CLIMBING ABOVE FREEZING BY THURSDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1031 PM CST THU JAN 8 2015
STILL DEALING WITH A FEW SNOW BANDS PRIMARILY FSD/SUX THROUGH
EARLY MORNING. WINDS CONTINUE TO WEAKEN...ALBEIT SLOWLY. STILL
LOOKING AT 30+ KNOT WIND GUSTS INTO THE EARLY MORNING HOURS OF
FRIDAY...BEFORE THE GRADIENT RELAXES AND WINDS WEAKEN BY DAYBREAK.
WILL CONTINUE TO ADVERTISE A COUPLE HOURS OF BLOWING SNOW AT ALL
TERMINALS.
FRIDAY LOOKS QUIET BUT COLD. SOUNDINGS SUGGEST A BIT OF SCATTERED
MVFR CLOUDS BY THE AFTERNOON...WITH WINDS TURNING TO THE WEST
LATE IN THE DAY.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR SDZ039-040-054>056-
061-062-066-067-069>071.
WIND CHILL ADVISORY UNTIL 9 AM CST THIS MORNING FOR SDZ038-050-
052-053-057>060-063>065-068.
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY
FOR SDZ038>040-054>056-062.
MN...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR MNZ071-072-080-081-
089-090-097-098.
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY
FOR MNZ071-072-080-081-089-090-097-098.
WINTER WEATHER ADVISORY UNTIL 4 AM CST EARLY THIS MORNING FOR
MNZ081-090.
IA...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR IAZ001>003-012>014-
020>022-031-032.
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY
FOR IAZ001>003-013-014-021-022.
WINTER WEATHER ADVISORY UNTIL 4 AM CST EARLY THIS MORNING FOR
IAZ002-003-013-014-021-022-032.
NE...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR NEZ013-014.
&&
SHORT TERM...
LONG TERM...JH
AVIATION...DUXHazardous weather outlook, Jan 8, 9:35 PM CST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 935 PM CST THU JAN 8 2015 SDZ038-050-052-053-057>060-063>065-068-100345- BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON- CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- 935 PM CST THU JAN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT STRONG NORTHWEST WINDS...SUSTAINED 20 TO 35 MPH AND GUSTING TO 40 MPH...WILL GRADUALLY DECREASE TONIGHT. THE STRONG WINDS AND COLDER TEMPERATURES WILL CAUSE WIND CHILLS TO DROP TO 20 TO 35 BELOW ZERO BY THE END OF TONIGHT WITH THESE WIND CHILLS CONTINUING FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND CHILL VALUES OF 20 BELOW TO 35 BELOW ZERO ARE EXPECTED AGAIN FRIDAY NIGHT INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ039-040-054>056-061-062-066-067-069>071-100345- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-KINGSBURY-BROOKINGS- MINER-LAKE-MOODY-MCCOOK-MINNEHAHA-TURNER-LINCOLN SD-YANKTON- CLAY SD-UNION- 935 PM CST THU JAN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT STRONG NORTHWEST WINDS...SUSTAINED AROUND 25 TO 35 MPH AND GUSTING TO 45 MPH...WILL DECEASE SLOWLY TONIGHT. A FEW SNOW SHOWERS AND AREAS OF BLOWING SNOW WILL CAUSE VISIBILITY TO DROP TO 1/2 MILE OR LESS IN A FEW AREAS. DRIFTING SNOW IS ALSO LIKELY TO CAUSE HAZARDOUS TRAVEL. WIND CHILL VALUES WILL FALL INTO THE 20 BELOW TO 35 BELOW ZERO RANGE BY EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND CHILL VALUES OF 20 BELOW TO 35 BELOW ZERO ARE EXPECTED AGAIN FRIDAY NIGHT INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Minnesota, 2015Wind Chill Advisories in Iowa, 2015Wind Chill Advisories in South Dakota, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.